Alert archive / Florida / Wind Chill Advisories in 2007

Wind Chill Advisory 4, NWS Melbourne, FL

December 16, 20075 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Dec 16, 2007, 3:52 AM EST for 5 counties in Florida. It took effect at Dec 17, 2007, 2:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 3:52 AM EST (08:52 UTC)
In effect from
Dec 17, 2007, 2:00 AM EST
Expired
Dec 17, 2007, 9:00 AM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 160852
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
352 AM EST SUN DEC 16 2007

...MUCH COLDER WEATHER ON THE WAY WITH LOW WIND CHILLS MONDAY MORNING...

FLZ041-044>046-053-141-144-147-171400-
/O.NEW.KMLB.WC.Y.0004.071217T0700Z-071217T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT...
TITUSVILLE
352 AM EST SUN DEC 16 2007

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST MONDAY. MUCH
COLDER AIR WILL SWEEP SOUTHEASTWARD ACROSS EAST CENTRAL FLORIDA
BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT.

THE COMBINATION OF LOW TEMPERATURES IN THE MID 30S TO AROUND 40 DEGREES
COUPLED WITH NORTHWEST WINDS AROUND 10 MPH WILL PRODUCE WIND CHILL
READINGS IN THE UPPER 20S AND LOWER TO MIDDLE 30S FOR A FEW HOURS BEFORE
AND JUST AFTER SUNRISE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. MAKE SURE CHILDREN
WHO WILL BE OUTSIDE ARE DRESSED APPROPRIATELY FOR THE COLD.

$$


CRISTALDI
1 follow-up statement
000 
WWUS42 KMLB 171412
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
912 AM EST MON DEC 17 2007

FLZ041-044>046-053-141-144-147-171515-
/O.EXP.KMLB.WC.Y.0004.000000T0000Z-071217T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT...
TITUSVILLE
912 AM EST MON DEC 17 2007

...WIND CHILL ADVISORY HAS EXPIRED AS OF 9 AM...

NORTH WINDS OF 10 TO 15 MPH WILL PRODUCE BELOW NORMAL TEMPERATURES
WITH HIGHS REACHING THE MID 50S ACROSS LAKE AND VOLUSIA COUNTIES
TO THE MID 60S ALONG THE TREASURE COAST. 

$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Dec 15, 8:15 PM EST, 7 hours 37 minutes earlier.

Area forecast discussion, Dec 15, 8:15 PM EST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EST SAT DEC 15 2007

...STRONG TO SEVERE STORMS POSSIBLE OVERNIGHT AND EARLY SUNDAY...

.UPDATE...THERE IS LITTLE CHANGE TO PREVIOUS THINKING WITH RESPECT
TO THE CHANCE FOR SEVERE WEATHER OVERNIGHT.  THE LOW LEVEL REMNANT
CIRCULATION FROM OLGA MOVED NORTH AWAY FROM THE YUCATAN PENINSULA
EARLIER TODAY AND RECENTLY HAS TURNED MORE TO THE EAST AS A STRONG
COLD FRONT APPROACHES.  THIS FEATURE IS ADVECTING TROPICAL MOISTURE
INTO THE SOUTHERN PORTION OF THE DEVELOPING SQUALL LINE IN THE
EASTERN GULF OF MEXICO...WITH BUOY 42003 REPORTING A DEW POINT OF 75
DEGREES.

ADDITIONALLY THIS CYCLONIC CIRCULATION SHOULD HELP TO KEEP THE LOW
LEVEL FLOW BACKED TO THE SOUTH AHEAD OF THE PRE FRONTAL SQUALL
LINE.  THE 18Z GFS DEVELOPS A CONVECTIVE COMPLEX OFF THE SOUTHWEST
COAST AND MOVES BULLSEYE ACROSS THE SOUTH CENTRAL PENINSULA AFTER
MIDNIGHT.  THIS LOOKS A LITTLE OVERDONE AND TOO FAR SOUTH BUT
SUGGESTS THAT THE SEVERE WEATHER THREAT MAY NEED TO BE NUDGED A
LITTLE FURTHER SOUTH IN THE ZONES.

EVEN THOUGH THE TROUGH ALOFT OVER THE SOUTHEAST STATES WILL BE
LIFTING...THE MAGNITUDE OF THE LOW LEVEL SHEAR (925-850MB WIND
AROUND 50 KNOTS) WILL SUPPORT ROTATING STORMS.  THE VERY MOIST AIR
MASS SHOULD PRODUCE ENOUGH CAPE FOR THE STORMS TO PUSH WELL INLAND
FROM THE GULF.  PEOPLE WILL NEED TO MONITOR THE WEATHER DURING THE
OVERNIGHT HOURS SINCE ISOLATED TORNADOES ARE POSSIBLE.

&&

.PREVIOUS DISCUSSION...

...BREEZY SUNDAY THEN TURNING MUCH COLDER SUNDAY NIGHT...

TONIGHT...GFS/NAM MODELS CONTINUE TO ADVERTISE STORMY SCENARIO FOR
LATE TONIGHT AND EARLY SUNDAY MORNING. UPPER LEVEL TROUGH ACROSS THE
MID SECTION OF THE COUNRY WILL LIFT NE TWD THE OHIO VALLEY OVERNIGHT
AS AN UPPER LEVEL JET OF 120-130 KNOTS PULLS EASTWARD FROM THE NRN
GULF COAST INTO GA. INCREASING DEEP LYR WINDS FCST AHEAD OF THE
TROUGH WITH LOW LVL WINDS (H9-H8) INCREASING TO 45-55 KNOTS TWD
DAYBREAK. DEEP LAYER LIFT AND CONVERGENCE AHEAD OF ADVANCING SFC
COLD FRONT SHOULD DEVELOP A LINE OF STORMS ACROSS THE PANHANDLE INTO
THE ERN GULF BY THIS EVENING. AS NOTED IN THE EARLIER DISCUSSION
...THE 4KM SPC WRF RUN SHOWS DISCRETE CELLS DEVELOPING AHEAD OF THE
LINE WHICH MAY MOVE INTO NRN SECTIONS IN THE 1 AM TO 3 AM TIME
FRAME. MAIN ACTIVITY SHOULD APPROACH LAKE COUNTY DURING THE LATE
NIGHT HOURS AND MOVE INTO CENTRAL CWA TWD SUNRISE. CONCERN FOR THE
OVERNIGHT IS SLGT RISK OF TORNADOES WITH CELLS ACROSS NRN FORECAST
AREA BETWEEN 4AM AND 8AM. HWO/GHWO/IMPACT WEATHER UPDATES ALL ALSO
HIGHLIGHT THIS POSSIBILITY. CONVECTIVE WIND GUSTS 50 KNOTS OR
GREATER ALSO POSSIBLE WITH BOWING LINE SEGMENTS. WILL HAVE TO SEE IF
REMNANT LOW OF OLGA NEAR 23.3N/88.1W MAY ALSO ADD A MESOSCALE
CONTRIBUTION TO STORM ORGANIZATION LATE TONIGHT AS IT IS PULLED NNE
AHEAD OF THE TROUGH. MORNING LOWS AROUND 12Z WILL ALSO BE CLOSE TO
THE HIGHS OF THE DAY FOR FAR NRN SECTIONS WITH CAA ENSUING BY LATE
MORNING.

SUNDAY...ONGOING MORNING CONVECTION SHOULD BE ACTIVE AROUND 7AM AND
THEN PULL THROUGH THE SRN COUNTIES INTO MID DAY. EXPECT SVR THREAT
TO TRANSITION TO CONVECTIVE WIND GUSTS DURING THE MORNING HOURS.
COLD FRONT WILL CLEAR THE REGION BY MID AFTERNOON USHERING IN NW
WINDS AND MUCH COOLER AIR...SHOULD SEE TEMPS DROP INTO THE LWR 60S
BY LATE AFTN ACROSS THE NORTH AND UPPER 60S ACROSS THE SOUTH WITH
CLEARING FROM NW TO SE. BREEZY TO WINDY CONDITIONS EXPECTED
WITH GUSTS ABOVE 40 MPH WITH MORNING SHOWERS AND STORMS.

SUNDAY NIGHT-TUE...BREEZY WINDS THROUGH DUSK WITH MUCH COLDER AIR
SETTLING INTO THE WHOLE REGION OVERNIGHT SUN. CRITERIA FOR A WIND
CHILL ADVISORY LOOKS STRONG FOR A GOOD PORTION OF THE AREA AS
TEMPS FALL QUICKLY AND WINDS REMAIN NEAR 10 MPH WELL INTO THE
NIGHT. THIS WILL BE THE FIRST BOUT WITH COOL AIR IN AWHILE SO
PLANTS AND SMALL ANIMALS SHOULD BE CONSIDERED. COLD HIGH PRESSURE
WILL MOVE ACROSS THE SOUTHEAST EARLY IN THE WEEK AND WINDS WILL
VEER TO ONSHORE COMPONENT BY EARLY TUE. AIRMASS WILL REMAIN QUITE
DRY OVERALL WITH SLOWLY RECOVERING TEMPS AND LITTLE IN THE WAY OF
CLOUD COVER.

EXTENDED...A MOISTENING OF LOWER LEVELS IS INDICATED AT MIDWEEK AS
EASTERLY FLOW DEEPENS. WILL KEEP A RAIN FREE FORECAST THOUGH
THROUGH MUCH OF THE WEEK. TEMPS WILL REMAIN IN A MODERATE RANGE
DUE TO STRONG MARINE INFLUENCE. STRONGER SLY FLOW AND AN APCHG
DISTURBANCE LATE THU/FRI MAY LEAD TO INCREASED RAIN CHC.

.AVIATION...HAVE HIGHLIGHTED HIGHEST TSRA CHCS ACROSS NRN TERMINALS
10Z-13Z AND SRN TERMINALS 11Z-14Z. IFR/LIFR CIGS/VSBYS WITH +TSRA
AND CONVECTIVE WIND GUSTS OVER 40 KNOTS POSSIBLE. AREAS OF MVFR CIGS
SHOULD ALSO ACCOMPANY THE FRONTAL BOUNDARY SUNDAY MORNING WITH
CLEARING BY THE AFTERNOON HOURS.

.MARINE...S/SW WINDS NEAR 20 KNOTS WILL INCREASE TO 25 KNOTS AND
GUSTY LATER TONIGHT. STORMS SHOULD TRACK ACROSS THE WATERS 10Z-15Z
WITH WIND GUSTS OVER 40 KNOTS LIKELY IN STORMS. WINDS WILL SWITCH TO
THE NW BEHIND THE COLD FRONT SUNDAY AND BE GUSTY FROM MID DAY INTO
THE AFTERNOON. HIGHEST SEAS ABOVE 7 FT EXPECTED OFFSHORE. SMALL
CRAFT OPERATORS MAY WISH TO POSTPONE BOATING PLANS EARLY SUNDAY
MORNING. STRONG WINDS BEHIND THE FRONT WL KEEP ADVISORY CONDITIONS
IN PLACE OVER THE MARINE AREA INTO MON EVENING. INITIALLY FETCH
LIMITED CONDITIONS IN WEST TO NW WINDS WILL KEEP HIGHEST SEAS
CONFINED WELL OFFSHORE. WINDS AND SEAS WILL CONTINUE TO DIMINISH
FROM TUE THROUGH MIDWEEK.

.FIRE WEATHER...FIRST DAY OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
ON MONDAY WITH LOW RH DURATION ESPECIALLY OVER INTERIOR SECTIONS.
WILL ALLOW LATER SHIFTS TO EVALUATE EXTENT OF WATCH AREA ANOTHER
WATCH MAY BE REQUIRED INLAND ON TUE AS WELL.

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  68  37  56 /  80  60   0   0
MCO  68  69  39  57 /  80  60   0   0
MLB  70  74  38  59 /  70  70   0   0
VRB  72  75  41  61 /  70  70   0   0

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST MONDAY
     FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET
     TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST MONDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....SEDLOCK
Hazardous weather outlook, Dec 15, 10:08 PM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1008 PM EST SAT DEC 15 2007

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1008 PM EST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...

...TORNADO WATCH IN EFFECT UNTIL 6 AM SUNDAY FOR LAKE AND VOLUSIA
COUNTIES...

THE THREAT OF SEVERE WEATHER WILL INCREASE AFTER MIDNIGHT AS A LINE
OF STORMS OVER THE EASTERN GULF OF MEXICO BECOMES MORE ORGANIZED AND
STARTS TO ACCELERATE EASTWARD. STORMS ARE EXPECTED TO MOVE ONSHORE
THE FLORIDA WEST COAST AFTER MIDNIGHT AND SPREAD ACROSS THE
REMAINDER OF EAST CENTRAL FLORIDA THROUGH THE EARLY MORNING HOURS.
STRONG WINDS ALOFT ALONG WITH AN ELEMENT OF DIRECTIONAL SHEAR IN THE
LOWER LEVELS OF THE ATMOSPHERE WILL LEAD TO THE POTENTIAL FOR
ISOLATED ROTATING STORMS.

THE THREAT FOR ISOLATED TORNADOES AND DAMAGING WINDS WILL EXIST...
ESPECIALLY ALONG AND NORTH OF THE INTERSTATE FOUR CORRIDOR.
HOWEVER...DUE TO STRONG WINDS IN THE LOWER LAYERS OF ATMOSPHERE...
THE THREAT OF SEVERE STORMS AND LOCALIZED WIND DAMAGE WILL EXIST
ACROSS ALL OF EAST CENTRAL FLORIDA.

DAMAGING WINDS AND TORNADOES HAVE HAPPENED WHEN SIMILAR INGREDIENTS
WERE IN PLACE IN THE RECENT PAST. BEFORE GOING TO BED PEOPLE SHOULD
MENTALLY REFRESH AND REHEARSE THEIR PROTECTIVE ACTIONS FOR SEVERE
WEATHER WARNINGS. MAKE SURE YOUR NOAA WEATHER RADIO IS ON AND
PROGRAMMED TO RECEIVE WEATHER INFORMATION IN THE EVENT WARNINGS ARE
ISSUED.

MOBILE HOMES ARE NOT A SAFE SHELTER DURING A TORNADO.

THE TORNADO WATCH FOR LAKE AND VOLUSIA COUNTIES MAY NEED TO BE
EXTENDED EASTWARD...SO PEOPLE FROM METRO ORLANDO TO CAPE CANAVERAL
SHOULD ALSO BE PREPARED FOR STORMS MOVING IN QUICKLY FROM THE WEST
DURING THE PRE DAWN HOURS.

...FLOOD IMPACT...
THE LINE OF STORMS WILL PRODUCE LOCALLY HEAVY RAIN WITH STANDING
WATER ON ROADWAYS AND OTHER POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STRONG TO SEVERE STORMS WILL CROSS THE COASTAL WATERS
FROM WEST TO EAST EARLY SUNDAY MORNING. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 KNOTS ALONG WITH
BLINDING RAIN AND WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
BRISK NORTHERLY WINDS BEHIND A STRONG COLD FRONT ON SUNDAY WILL
PRODUCE HAZARDOUS BOATING CONDITIONS.

THE COMBINATION OF MUCH COOLER AIR MOVING DOWN THE STATE AND WIND
SPEEDS NEAR 10 MPH WILL PRODUCE WIND CHILL VALUES EARLY MONDAY
MORNING FROM THE UPPER 20S NORTH OF METRO ORLANDO TO THE MID 30S
AROUND LAKE OKEECHOBEE.

LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS MAY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER OVERNIGHT. ACTIVATION
OF SKYWARN NETWORKS MAY BE REQUIRED SHOULD AN ORGANIZED SEVERE
WEATHER EVENT UNFOLD.

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 4:51 AM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia24 hr
Dec 16, 5:50 AM ESTTornado WarningMLBLake25 min
Dec 16, 6:35 AM ESTTornado WarningMLBLake, Volusia25 min
Dec 16, 6:56 AM ESTTornado WarningMLBSeminole, Volusia35 min
Dec 16, 7:12 AM ESTSpecial Marine WarningMLB93 min
Dec 16, 10:58 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia6 hr

Nearby

Wind Chill Advisories in Florida, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.